Alert archive / Florida / Special Weather Statements in 2024
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 20, 2024, 1:21 PM EDT for Madison County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2024, 1:21 PM EDT (17:21 UTC)
- Expired
- Jul 20, 2024, 1:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
County Madison County, FL
The radar
The Moody AFB radar (KVAX), 50 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1297 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
991
WWUS82 KTAE 201721
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
121 PM EDT Sat Jul 20 2024
FLZ019-201745-
Madison FL-
121 PM EDT Sat Jul 20 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MADISON COUNTY
THROUGH 145 PM EDT...
At 120 PM EDT, Doppler radar was tracking a strong thunderstorm over
Madison, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Madison, Lee, Cherry Lake, Hanson, and Pinetta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3049 8324 3036 8337 3045 8355 3064 8346
3063 8329 3062 8327 3059 8326 3055 8326
3052 8324
TIME...MOT...LOC 1720Z 211DEG 13KT 3047 8342
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 10:57 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 20, 10:57 AM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 1057 AM EDT Sat Jul 20 2024 ...New UPDATE... .UPDATE... Issued at 1053 AM EDT Sat Jul 20 2024 Morning storms along the Panhandle coast are continuing with activity expected to continue to develop and progress inland with heating of the day and southerly flow driving activity northward. Current forecast looks on track so have not made any changes this morning. && .NEAR TERM... (Today and tonight) Issued at 337 AM EDT Sat Jul 20 2024 Wash, rinse, repeat. No major changes to the upper pattern for this period. Upper troughing remains from the northeast US southwest to the southern Plains and the subtropical ridge off the east coast. A weak frontal boundary is positioned to the northwest of the forecast area and will slowly retreat westward today. Deep tropical moisture remains in place with PWATs north of 2 inches. Consensus of the CAMs models show convection developing offshore over the next few hours towards dawn then working inland this morning, first along the panhandle coast then spreading southeast into Apalachee Bay then working northeast and east through the day. Have likely rain chances spreading from southwest to northeast with a healthy scattered to numerous coverage by the afternoon. Convection should follow the diurnal trend with decreasing coverage into the evening then waning overnight. 1-2 inches of rainfall with locally higher amounts can be expected this period, favoring the southern half of the CWA and especially in coastal sections. Heavy downpours and localized nuisance style flooding could occur underneath slow moving and training of storms. WPC outlooked much of the area today in a marginal risk for excessive rainfall. Highs today will reach the upper 80s to low 90s with lows tonight falling into the mid 70s. && .SHORT TERM... (Sunday through Monday night) Issued at 337 AM EDT Sat Jul 20 2024 There isn't much change from the last week throughout the short term. Diurnally forced storms within a deeply moist atmospheric column persists. Any storm could lead to localized flash flooding as heavy downpours are the primary hazard. Expect daytime highs in the low to mid 90s with overnight lows in the low to mid 70s. && .LONG TERM... (Tuesday through Friday) Issued at 337 AM EDT Sat Jul 20 2024 Throughout the long term the ridge to our east begins to gradually push westward. This will reduce PoPs slightly as the moisture axis of higher PWATs also shifts to our west. With the surface flow remaining southerly, the sea breeze will still act as a diurnal forcing mechanism, initiating showers and storms every morning and afternoon. Late in the work week a tropical wave riding along the southern periphery of the ridge looks to cross the FL Peninsula throughout the weekend. This would lead to higher PoP chances given the mid-level support. This tropical wave is currently expected to remain broad as it moves westward. Expect daytime highs generally in the low to mid 90s with overnight lows generally in the mid to upper 70s. && .AVIATION... (12Z TAFS) Issued at 609 AM EDT Sat Jul 20 2024 SHRA/TSRA currently developing over the Gulf waters and into the western Florida panhandle. Expect this to continue this morning with additional development eastward along the coast then moving inland through the day. Have VCTS at each site and used HRRR for timing. Brief periods of MVFR could occur underneath heavier convection. Convection will wane this evening after dark. Towards to end of the TAF period, MVFR cigs may develop at DHN/ABY. && .MARINE... Issued at 337 AM EDT Sat Jul 20 2024 Outside of daily chances for showers and thunderstorms, generally pleasant boating conditions prevail. Southerly winds at around 10 knots or less continue with seas of 1 to 2 feet into at least mid next week. Any thunderstorms will be capable of localized gusty winds, higher waves, frequent lightning, and possible waterspouts. && .FIRE WEATHER... Issued at 337 AM EDT Sat Jul 20 2024 Low fire weather concerns are anticipated through the weekend and into next week with wetter than normal conditions forecast and relative humidities remaining high through the period. && .HYDROLOGY... Issued at 337 AM EDT Sat Jul 20 2024 Diurnal pop-up thunderstorms could lead to localized flooding concerns where slow moving storms could produce several inches of rainfall. Otherwise, there are currently no river flooding concerns. && .SPOTTER INFORMATION STATEMENT... Spotter activation is requested. Spotters should safely report significant weather conditions and/or damage by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 89 74 90 74 / 70 30 90 20 Panama City 88 78 89 78 / 70 60 80 40 Dothan 88 73 89 72 / 70 50 90 40 Albany 88 72 90 72 / 70 30 80 30 Valdosta 92 74 93 73 / 70 30 80 30 Cross City 92 75 93 75 / 70 30 80 20 Apalachicola 88 80 89 79 / 70 60 80 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Scholl SHORT TERM...Oliver LONG TERM....Oliver AVIATION...Scholl MARINE...Oliver FIRE WEATHER...Scholl HYDROLOGY...Oliver
In the hours before
Special weather statement, Jul 20, 11:02 AM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1002 AM CDT Sat Jul 20 2024
FLZ007>009-108-201545-
Central Walton FL-Holmes FL-South Walton FL-North Walton FL-
1002 AM CDT Sat Jul 20 2024
...A STRONG THUNDERSTORM WILL IMPACT WALTON AND SOUTHWESTERN HOLMES
COUNTIES THROUGH 1045 AM CDT...
At 1001 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Eglin Air Force Base, or 8 miles north of Santa Rosa
Beach, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Santa Rosa Beach, De Funiak Springs, Eglin Air Force Base, Union,
Liberty, Freeport, Paxton, Ponce De Leon, Westville, Pond Creek,
Oakwood Hills, Cluster Springs, Gaskin, Portland, Alpine Heights,
Villa Tasso, Darlington, Blue Mountain Beach, Arrant Settlement, and
De Funiak Spring Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 8633 3045 8631 3048 8632 3046 8639
3099 8639 3099 8604 3078 8584 3042 8612
3042 8614 3043 8612 3044 8614 3044 8616
3048 8614 3046 8619 3042 8622 3040 8621
3038 8615 3033 8619 3038 8640 3040 8639
TIME...MOT...LOC 1501Z 211DEG 28KT 3050 8628
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
80-GONZALEZLocal storm report, Jul 20, 12:21 PM EDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1221 PM EDT Sat Jul 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM Tstm Wnd Dmg I-75 at Exit 5 30.68N 83.22W
07/18/2024 Lowndes GA Public
A traffic signal was blown down at the
intersection of Lakes Blvd and Mill Store
Road.
&&Special weather statement, Jul 20, 1:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
121 PM EDT Sat Jul 20 2024
FLZ019-201745-
Madison FL-
121 PM EDT Sat Jul 20 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MADISON COUNTY
THROUGH 145 PM EDT...
At 120 PM EDT, Doppler radar was tracking a strong thunderstorm over
Madison, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Madison, Lee, Cherry Lake, Hanson, and Pinetta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3049 8324 3036 8337 3045 8355 3064 8346
3063 8329 3062 8327 3059 8326 3055 8326
3052 8324
TIME...MOT...LOC 1720Z 211DEG 13KT 3047 8342
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 10:01 PM EDT | Special Weather Statement | TAE | Gadsden, Leon | 44 min |
| Jul 20, 8:18 AM EDT | Special Marine Warning | TAE | 57 min | |
| Jul 20, 11:02 AM EDT | Special Weather Statement | TAE | Walton | 43 min |
| Jul 20, 11:30 AM EDT | Areal Flood Advisory | TAE | Walton | 2 hr |
| Jul 20, 12:08 PM EDT | Special Marine Warning | TAE | 97 min | |
| Jul 20, 12:57 PM EDT | Areal Flood Advisory | TAE | Bay | 20 min |
| Jul 20, 1:17 PM EDT | Flash Flood Warning | TAE | Bay | 85 min |
| Jul 20, 2:20 PM EDT | Special Weather Statement | TAE | Gadsden | 40 min |
| Jul 20, 2:38 PM EDT | Special Weather Statement | TAE | Leon, Wakulla | 52 min |
| Jul 20, 2:46 PM EDT | Areal Flood Advisory | TAE | Gadsden, Leon | 119 min |
| Jul 20, 3:03 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon | 57 min |
| Jul 20, 3:15 PM EDT | Flash Flood Warning | TAE | Gadsden, Leon | 90 min |
| Jul 20, 3:42 PM EDT | Special Weather Statement | TAE | Leon | 33 min |
| Jul 20, 2:16 PM EDT | Special Weather Statement | TAE | Randolph | 44 min |
| Jul 20, 3:25 PM EDT | Special Weather Statement | TAE | Colquitt | 35 min |
| Jul 20, 3:57 PM EDT | Special Weather Statement | TAE | Brooks, Thomas | 33 min |
| Jul 20, 3:58 PM EDT | Special Weather Statement | TAE | Colquitt, Tift | 32 min |
| Jul 20, 4:00 PM EDT | Special Weather Statement | TAE | Cook | 30 min |
| Jul 20, 4:05 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Thomas | 20 min |
| Jul 20, 4:13 PM EDT | Special Weather Statement | TAE | Ben Hill, Berrien, Irwin, Tift, Turner, Worth | 62 min |
| Jul 20, 4:29 PM EDT | Areal Flood Advisory | TAE | Dougherty, Turner, Worth | 20 min |
| Jul 20, 4:49 PM EDT | Flash Flood Warning | TAE | Dougherty, Turner, Worth | 116 min |
| Jul 20, 4:58 PM EDT | Flash Flood Warning | TAE | Ben Hill, Irwin | 2 hr |
Nearby
Special Weather Statements in Florida, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.